Hail, Marshall
- When
- April 24, 2:40 PM CST
- Where
- Marshall County, Lewisburg
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.450, -86.800
Scattered showers and thunderstorms affected Middle Tennessee during the afternoon hours of April 24, a few of which became strong. Several reports of small hail and isolated wind damage were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Scattered showers and thunderstorms affected Middle Tennessee during the afternoon hours of April 24, a few of which became strong. Several reports of small hail and isolated wind damage were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 24, 1:36 PM CST, 1 hour 4 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 236 PM CDT Sat Apr 24 2021 .DISCUSSION... Showers are beginning to develop along the surface low which is centered over the western part of the CWA. Current RAP analysis shows 500-1000 J/kg of MLCAPE over the southwestern third of the CWA with mid level lapse rates between 7-7.5 degrees Celsius. HRRR has continued to show some storms developing in the next hour or two. Right now, no thunder has been noted with echo tops only around 22 kft. Thinking has not changed much in regards to severe potential. One or two storms could be strong with gusty winds and small hail. The activity will move to the west by 03z leaving Middle Tennessee dry for the next several days. We will start a warming trend tomorrow and temperatures for most of the area will be in the 80s by Monday. Strong upper ridging will develop on Monday with surface high pressure off the east coast of the Carolinas. I bumped highs up a degree or two from NBM Tuesday and Wednesday which could allow some locations to creep into the mid 80s both days. Euro and GFS are not on the same page with the system that approaches late Wednesday. GFS has a more progressive solution while the Euro hangs the southern trough behind the northern stream. Both solutions keep the bulk of the rain out of the area until Thursday, but the GFS solution would produce more rain than the Euro solution. In fact, the trough would not clear our area until late next weekend according to the Euro solution while the GFS solution has a nice weekend in store for us. Given the discrepancy, forecast confidence is low from Thursday onward. && .AVIATION... 18Z TAF DISCUSSION. A mix of VFR/MVFR/IFR cigs will affect airports this afternoon as additional -SHRA and VCTS move across the area. All rain should end by 25/00Z with MVFR cigs at BNA/MQY overnight and IFR/LIFR cigs with MVFR vis at CKV/CSV. East to southeast winds this afternoon will switch to northwest later this afternoon into the evening as an area of low pressure shifts eastward through the region. && .PRELIMINARY POINT TEMPS/POPS... Nashville 47 69 46 81 58 / 20 0 0 0 0 Clarksville 46 68 47 80 58 / 10 0 0 0 0 Crossville 45 64 43 75 54 / 50 0 0 0 0 Columbia 47 69 45 81 57 / 20 0 0 0 0 Lawrenceburg 48 69 46 80 56 / 30 0 0 0 0 Waverly 47 71 49 82 59 / 10 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........Shamburger
Hazardous Weather Outlook National Weather Service Nashville TN 457 AM CDT Sat Apr 24 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-251000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 457 AM CDT Sat Apr 24 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. While the probability is low, a strong thunderstorm or two is possible this afternoon for areas south of I-40, especially closer to the Alabama state line. Wind gusts of 40 to 50 mph and small hail are the main concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
The Northeast Alabama radar (KHTX), 87 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down in the 3300 block of Buffalo Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2021Every state in 2021This day in weather historyWarnings in Tennessee, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 954429, 954430, 954431, 954432, 954434.